No there is no way to minimise lipoatrophy once it starts. I have no doubt that the drugs companies, neuros and others will tell you it's all about rotating sites or massage/no massage, heating or chilling etc etc, but it is not.
I was on Rebif for 5 years and I had over 45 sites for injection and I rotated those injection sites every 2 days and kept a diary. I only got 2 tiny areas of lipoatrophy, so small they were hardly noticeable. My MS on Rebif was awful and my general health deteriorated badly so I changed to Copaxone.
I have now been on Copaxone for 6 years too and I have widespread lipoatrophy. I had 49 sites mapped out for the injections and again I was 100% diligent about rotating and I kept a diary. There is nothing that can be done if your body develops lipo, it is a reaction of some kind to the drug. I am now covered in lipo on my bum, legs and stomach. About 2 years ago the Copaxone nurse advised moving to other areas on my legs and letting the older areas of lipo rest. All the new areas have developed lipo too and I have attended a plastic surgeon who said fillers will not work. As long as I am on this drug the lipo will continue.
If someone had said this to me when I was 25 and body-conscious, before definite MS, I would have run a mile from Copaxone, but here is the rub. My MS has died down nearly completely on Copaxone, and I was considered 'worsening RR-MS' 6 years ago. My general health and my MS are excellent and so much so I had a baby 2 and a half years ago and I couldn't have done that years ago when I was on Rebif because my MS was so active. So I have no definite answer but I am staying on Copaxone for the moment because although I cannot wear a bikini and I hate the damage done to my body, I look back to the years before Copaxone and remember the MS running riot in my nervous system and Cop is the lesser of two evils.
RR-MS dx 1998 and Coeliac dx 2003
Copaxone, Cymbalta. EPO, Fish Oils, Vitamin D3 2000 IU daily, Cal/Mag/Zinc, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle.